Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 3, NWS San Diego, CA

June 12, 2006Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this red flag warning at Jun 12, 2006, 10:18 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 10:18 AM PDT (17:18 UTC)
Expired
Jun 13, 2006, 9:00 PM PDT
In force
35 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSGX 121718
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1018 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM TUESDAY FOR THE SAN
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ABOVE 5500
FEET...THE APPLE AND YUCCA VALLEYS...AND THE SAN DIEGO COUNTY
DESERTS...

SOUTHWEST WINDS BETWEEN A LOW PRESSURE TROUGH OFF THE CALIFORNIA
COAST AND STRONG HIGH PRESSURE OVER NEW MEXICO WILL INCREASE TO 15
TO 25 MPH IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. EVEN
STRONGER WINDS ARE EXPECTED TUESDAY AS THE TROUGH MOVES
INLAND...WITH WINDS RANGING FROM 15 TO 30 MPH AND GUSTING TO 40
MPH AT TIMES. IN ADDITION...A VERY DRY AIRMASS IS IN PLACE IN THE
DESERTS AND ALSO ABOVE THE MARINE LAYER IN THE MOUNTAINS ABOVE
5500 FEET. HUMIDITIES IN THESE AREAS WERE ALREADY BELOW 10
PERCENT...AND POOR HUMIDITY RECOVERY IS EXPECTED THROUGH TUESDAY.
THE GUSTY WINDS COUPLED WITH VERY LOW HUMIDITIES WILL RESULT IN
HAZARDOUS FIRE WEATHER CONDITIONS THROUGH TUESDAY EVENING.


CAZ255-256-258-130200-
/O.NEW.KSGX.FW.W.0003.060612T1718Z-060614T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1018 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING FOR THE MOUNTAINS ABOVE 5500 FEET...WHICH IS IN EFFECT UNTIL
9 PM PDT TUESDAY.

LOW HUMIDITIES ABOVE THE MARINE LAYER OF LESS THAN 10 PERCENT
COMBINED WITH INCREASING SOUTHWEST WINDS WILL CREATE HAZARDOUS
FIRE WEATHER CONDITIONS THROUGH TUESDAY EVENING. WINDS TODAY WILL
INCREASE TO 15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. THE
STRONGEST WINDS WILL OCCUR TUESDAY AS THE TROUGH MOVES INLAND...
WITH WINDS FROM 20 TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH
EXPECTED.

A BRIEF PERIOD OF HUMIDITY RECOVERY IS POSSIBLE LATER TONIGHT AND
EARLY TUESDAY AS A SMALL AREA OF MOISTURE ABOVE 10000 FEET
SPREADS INTO SOUTHERN CALIFORNIA AHEAD OF THE TROUGH.
HOWEVER...HUMIDITIES WILL FALL BACK TUESDAY AFTERNOON INTO THE
SINGLE DIGITS...AND INCREASING WINDS WILL ELEVATE THE FIRE HAZARD
DURING THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ260-130200-
/O.NEW.KSGX.FW.W.0003.060612T1718Z-060614T0400Z/
APPLE AND YUCCA VALLEYS-
1018 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

VERY LOW HUMIDITIES OF LESS THAN 10 PERCENT COMBINED WITH
INCREASING SOUTHWEST WINDS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS THROUGH TUESDAY EVENING. WINDS TODAY WILL INCREASE TO
15 TO 25 MPH WITH GUSTS TO 35 MPH AT TIMES. STRONGEST WINDS WILL
OCCUR TUESDAY AS THE TROUGH MOVES INLAND...WITH WINDS FROM 15 TO
30 MPH AND GUSTS IN EXCESS OF 40 MPH EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ262-130200-
/O.NEW.KSGX.FW.W.0003.060612T1718Z-060614T0400Z/
SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-BORREGO AREA-
1018 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

VERY LOW HUMIDITIES OF LESS THAN 10 PERCENT COMBINED WITH
INCREASING SOUTHWEST WINDS WILL CREATE HAZARDOUS FIRE WEATHER
CONDITIONS THROUGH TUESDAY EVENING. WINDS TODAY WILL INCREASE TO
15 TO 25 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. STRONGEST WINDS
WILL OCCUR TUESDAY AS THE TROUGH MOVES INLAND...WITH WINDS FROM 15
TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MOEDE/LAVIS
3 follow-up statements
000 
WWUS86 KSGX 130155
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
655 PM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM TUESDAY FOR THE SAN
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ABOVE
5500 FEET...THE APPLE AND YUCCA VALLEYS...AND THE SAN DIEGO
COUNTY DESERTS...

PERIODS OF GUSTY SOUTHWEST WINDS BETWEEN A LOW PRESSURE TROUGH
OFF THE CALIFORNIA COAST AND STRONG HIGH PRESSURE OVER NEW MEXICO
WILL CONTINUE IN THE MOUNTAINS AND DESERTS THROUGH TUESDAY. WINDS
MAY DIMINISH FOR A TIME OVERNIGHT BUT ARE EXPECTED TO INCREASE
AGAIN TUESDAY AS THE TROUGH MOVES INLAND...WITH WINDS RANGING
FROM 15 TO 30 MPH AND GUSTING TO 40 MPH AT TIMES. IN ADDITION...A
VERY DRY AIRMASS IS IN PLACE IN THE DESERTS AND ALSO ABOVE THE
MARINE LAYER IN THE MOUNTAINS ABOVE 5500 FEET. RELATIVE HUMIDITY
IN THESE AREAS WAS BELOW 10 PERCENT ON MONDAY WITH POOR RECOVERY
EXPECTED THROUGH TUESDAY. THE GUSTY WINDS...COUPLED WITH VERY LOW
RELATIVE HUMIDITY...WILL RESULT IN HAZARDOUS FIRE WEATHER
CONDITIONS THROUGH TUESDAY EVENING.

CAZ255-256-258-131600-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
655 PM PDT MON JUN 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

LOW HUMIDITY ABOVE THE MARINE LAYER OF LESS THAN 10 PERCENT
COMBINED WITH GUSTY SOUTHWEST WINDS WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH TUESDAY EVENING. WINDS OF 15 TO 25 MPH
WITH GUSTS TO 35 MPH WILL CONTINUE AT TIMES. THE STRONGEST WINDS
WILL OCCUR TUESDAY AFTERNOON AND EVENING AS THE TROUGH MOVES
INLAND... WITH WINDS FROM 20 TO 30 MPH AND GUSTS IN EXCESS OF 40
MPH EXPECTED.

A BRIEF PERIOD OF HUMIDITY RECOVERY IS POSSIBLE LATER TONIGHT AND
EARLY TUESDAY AS A SMALL AREA OF MOISTURE ABOVE 10000 FEET
SPREADS INTO SOUTHERN CALIFORNIA AHEAD OF THE TROUGH. HOWEVER...
RELATIVE HUMIDITY WILL FALL BACK TUESDAY AFTERNOON INTO THE
SINGLE DIGITS...AND INCREASING WINDS WILL ELEVATE THE FIRE HAZARD
DURING THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ260-131600-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
APPLE AND YUCCA VALLEYS-
655 PM PDT MON JUN 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

VERY LOW RELATIVE HUMIDITY OF LESS THAN 10 PERCENT...COMBINED
WITH INCREASING SOUTHWEST WINDS...WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH TUESDAY EVENING. WINDS WILL INCREASE
FROM THE SOUTHWEST ON TUESDAY AS THE TROUGH MOVES INLAND TO 15 TO
30 MPH WITH GUSTS IN EXCESS OF 40 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ262-131600-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-BORREGO AREA-
655 PM PDT MON JUN 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT TUESDAY. 

VERY LOW RELATIVE HUMIDITY OF LESS THAN 10 PERCENT...COMBINED
WITH INCREASING SOUTHWEST WINDS...WILL CREATE HAZARDOUS FIRE
WEATHER CONDITIONS THROUGH TUESDAY EVENING. SOUTHWEST WINDS
TUESDAY WILL INCREASE TO 15 TO 30 MPH WITH GUSTS IN EXCESS OF 40
MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JAD
000 
WWUS86 KSGX 131600
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
900 AM PDT TUE JUN 13 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR THE SAN 
BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ABOVE 5500 
FEET...THE APPLE AND YUCCA VALLEYS...AND THE SAN DIEGO COUNTY 
DESERTS...

GUSTY SOUTHWEST WINDS AND VERY LOW RELATIVE HUMIDITY WILL AFFECT THE 
MOUNTAINS ABOVE 5500 FEET AND THE DESERTS...AND RESULT IN HAZARDOUS 
FIRE WEATHER CONDITIONS THROUGH THIS EVENING. WINDS RANGING FROM 15 
TO 30 MPH AND GUSTING TO 40 MPH AT TIMES ARE EXPECTED THROUGH THIS 
EVENING. IN ADDITION...A VERY DRY AIRMASS WILL CONTINUE WITH 
RELATIVE HUMIDITIES BELOW 15 PERCENT.

CAZ255-256-258-140400-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
900 AM PDT TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT ABOVE 5500 FEET UNTIL 9 PM PDT 
THIS EVENING...

LOW HUMIDITY ABOVE 5500 FEET OF LESS THAN 15 PERCENT COMBINED WITH 
GUSTY SOUTHWEST WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS 
THROUGH THIS EVENING. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH 
WILL CONTINUE AT TIMES. THE STRONGEST WINDS WILL OCCUR THIS 
AFTERNOON AND EVENING AS THE TROUGH MOVES INLAND...WITH WINDS FROM 
20 TO 30 MPH AND GUSTS IN EXCESS OF 40 MPH EXPECTED.

LOW RELATIVE HUMIDITY AND INCREASING WINDS WILL ELEVATE THE FIRE 
HAZARD DURING THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ260-140400-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
APPLE AND YUCCA VALLEYS-
900 AM PDT TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

VERY LOW RELATIVE HUMIDITY OF LESS THAN 10 PERCENT...COMBINED WITH 
INCREASING SOUTHWEST WINDS...WILL CREATE HAZARDOUS FIRE WEATHER 
CONDITIONS THROUGH THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH 
WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

CAZ262-140400-
/O.CON.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-BORREGO AREA-
900 AM PDT TUE JUN 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

VERY LOW RELATIVE HUMIDITY OF LESS THAN 10 PERCENT...COMBINED WITH 
INCREASING SOUTHWEST WINDS...WILL CREATE HAZARDOUS FIRE WEATHER 
CONDITIONS THROUGH THIS EVENING. SOUTHWEST WINDS OF 15 TO 30 MPH 
WITH GUSTS IN EXCESS OF 40 MPH ARE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HORTON
000 
WWUS86 KSGX 140333
RFWSGX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
833 PM PDT TUE JUN 13 2006


CAZ255-256-258-140445-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
833 PM PDT TUE JUN 13 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

CAZ260-140445-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
APPLE AND YUCCA VALLEYS-
833 PM PDT TUE JUN 13 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

CAZ262-140445-
/O.EXP.KSGX.FW.W.0003.000000T0000Z-060614T0400Z/
SAN DIEGO COUNTY DESERTS/INCLUDING THE ANZA-BORREGO AREA-
833 PM PDT TUE JUN 13 2006

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jun 12, 10:10 AM PDT, 8 minutes earlier.

Area forecast discussion, Jun 12, 10:10 AM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1010 AM PDT MON JUN 12 2006

.SYNOPSIS...A TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL
BRING GUSTY AFTERNOON WINDS TO THE MOUNTAINS AND DESERTS THROUGH
TUESDAY. MARINE LAYER CLOUDS WILL BURN OFF TO THE COAST EACH
AFTERNOON. HIGH PRESSURE ALOFT WILL INCREASE OVER THE AREA FRIDAY
THROUGH THE WEEKEND...BECOMING QUITE HOT IN THE INLAND AREAS AND
DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE 12Z NKX SOUNDING SHOWED THE MARINE LAYER WAS 4300 FT THIS
MORNING. CAA HAS WEAKENED THE INVERSION STRENGTH OVERNIGHT AND THE
MARINE LAYER CLOUDS WERE MIXING OUT MORE RAPIDLY TODAY...AND LIKE
YESTERDAY THE CLEARING WILL REACH ALL THE WAY TO THE COASTAL
WATERS.

WATER VAPOR LOOP SHOWS THE UPPER LOW OFF THE CA COAST. SOUTHWEST
FLOW INCREASES BETWEEN THIS LOW AND THE BUILDING RIDGE OVER WEST
TEXAS TODAY AND TONIGHT...AND GUSTY SOUTHWEST WINDS WILL INCREASE IN
THE MTNS AND DESERTS THIS AFTERNOON. THE STRONGEST WINDS ARE
EXPECTED TUESDAY AS A SHORTWAVE TRACKS ACROSS CA...THEN SUBSIDE
TUESDAY NIGHT AS THE TROUGH MOVES EAST.

RESIDUAL TROFINESS LINGERS OVER SOCAL WEDNESDAY AND THURSDAY. TEMPS
WILL BE CLOSE TO THE SEASONAL NORMS FOR THIS TIME OF YEAR...AND THE
WEAKER GRADIENTS WILL RESULT IN LIGHTER WINDS. AS THE INVERSION
STRENGTHENS WED-FRI THE MARINE LAYER CLOUDS WILL BE SLOWER TO BURN
OFF EACH DAY AND EVENTUALLY LINGER IN THE COASTAL AREAS IN THE
AFTERNOONS.

FRIDAY THROUGH SUNDAY...BUILDING HIGH PRESSURE ALOFT WILL WARM...DRY
WEATHER OVER THE WEEKEND WITH ABOVE AVERAGE TEMPS.

&&

.AVIATION...MARINE LAYER AROUND 4000 FEET DEEP THIS MORN. THE MARINE
STRATUS CLOUD DECK EXTENDED WELL INLAND BEFORE DAYBREAK WITH MARINE
LAYER ABOUT 4000 FEET. LATEST SATELLITE PICS SHOW A FAIRLY RAPID
STRATUS RETREAT PARTICULARLY ACROSS SAN DIEGO COUNTY. EXPECT A SOLID
BURNOFF PACE TO CONTINUE WITH ORANGE COUNTY AREA THE LAST TO CLEAR
OUT AROUND 18-20Z. OTHERWISE PREVAILING VFR CONDITIONS THROUGH THIS
AFTN.

MARINE CLOUD PATTERN WILL CONTINUE THIS EVE WITH STRATUS REFORMING
OVER THE COASTAL SECTIONS APPROX 02-05Z...AND THEN SPREADING
GRADUALLY INLAND. EXPECT BASES AROUND 2000-2500 FT AND TOPS APPROX
3500 FT. 10 KFT WINDS SW 25 KTS TODAY...INCREASING TO 30-35 KTS
TONIGHT INTO TUE MORN.

&&

.FIRE WEATHER...COMBINED EFFECTS OF LOW HUMIDITIES AND INCREASING
WINDS AHEAD OF TROUGH WILL INCREASE THE FIRE HAZARD IN THE MTNS AND
DESERTS TODAY AND TUESDAY. AIRMASS IS VERY DRY ABOVE THE MARINE
LAYER WITH DEWPOINTS ABOVE 5500 FEET RANGING FROM FROM -10 TO -25
RESULTING IN AN EXTENDED PERIOD OF LOW HUMIDITIES OF 8 HOURS OR MORE.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
HIGH RIP CURRENT RISK TODAY...SEE LAXSRFSGX.

RED FLAG WARNING FOR THE MOUNTAINS AND DESERTS THROUGH 9 PM
TUESDAY...SEE LAXRFWSGX.

&&

PUBLIC...MOEDE
AVIATION...LAVIS
Hazardous weather outlook, Jun 12, 4:00 AM PDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT MON JUN 12 2006

CAZ042-043-048-050-055>058-060>062-122300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.
HIGH RIP CURRENT RISK FOR THE ORANGE COUNTY COAST.
OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WHITLOW

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.